MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM SELF-DRILLING SCHANZ SCREW 60MM THRD/175MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM SELF-DRILLING SCHANZ SCREW 60MM THRD/175MM; SCREW,FIXATION,BONE
Model Number 294.785
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event year is reported as 2020; however exact date of event is unknown.Additional product code ktt.(b)(4).The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent removal of external fixator and schanz screw.A self-drilling schanz screw broke after multiple weeks of being used as an external fixator.He procedure was successfully completed.There were fragments generated on the broken device but was able to remove all self-drilling schanz screw by hand in clinic without anesthesia due to patient's neuropathy.The patient is currently in a below the knee cast until definitive surgical correction.Concomitant devices reported: self-drilling schanz screw 80mm thrd/250mm (product code: 294.788, lot number: 61p2452, quantity: 2).This complaint involves four (4) devices.This report is for (1) 5.0mm self-drilling schanz screw 60mm thrd/175mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: visual inspection: the 5.0mm self-drilling schanz screw 60mm thrd/175mm (p/n 294.785 lot 37p8767) was received showing the tip of the device chipped/broken on the edges.It was also noticed that the threaded portion was stripped.No other issues were identified with the returned components of the device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was performed due to post manufacturing damage of the tip.Document/specification review: the following drawing, reflecting the manufactured and current revision, were reviewed.Seldrill schanz screw, (manufactured) & (current).During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.A review of the manufacturing record evaluations was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint condition is confirmed for the 5.0mm self-drilling schanz screw 60mm thrd/175mm (p/n 294.785 lot 37p8767) as the tip of the device was chipped which can be related to the broken condition.Also the threaded portion of the screw was stripped.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 294.785, lot number: 37p8767, manufacturing site: raron, release to warehouse: jan 29, 2020.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM SELF-DRILLING SCHANZ SCREW 60MM THRD/175MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10852850
Report Number2939274-2020-05191
Device Sequence Number2322808
Product Code HWC
UDI-Device Identifier10886982182166
UDI-Public(01)10886982182166
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K952296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number294.785
Device Catalogue Number294.785
Device Lot Number37P8767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM SELF-DRILLING SCHANZ SCREW 80MM THRD/250MM; 5.0MM SELF-DRILLING SCHANZ SCREW 80MM THRD/250MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight86